MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA CUSTOM 3.5 FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA CUSTOM 3.5 FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT16IN35NGE865N
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported the flange of a portex® bivona custom 3.5 flextend¿ tts¿ tracheostomy tube was broken.The tracheostomy tube had been in use for four days.Reporter thinks the tracheostomy tube may have been damaged on initial insertion.A whistling sound was heard coming from the trach.No injury was reported.

Brand Name
PORTEX® BIVONA CUSTOM 3.5 FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6563538
Report Number3012307300-2017-01021
Device Sequence Number97385
Product Code JOH
UDI-Device Identifier15019517074895
UDI-Public15019517074895
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,health p
Initial Reporter Occupation Respiratory Therapist
Type of Report Initial
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberFT16IN35NGE865N
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2017
Initial Report FDA Received Date05/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1